Jump to content

Hi I'm new to this great forum!!


Laryy28

Recommended Posts

Hello Everyone,

My name is Larry and my father got diagnosed with stage 4 NSCLC/w metastasis to the spine in November 07. Which has unabled him to walk. He is 55..I am the only child..He received 3 cycles of Carboplatin and Taxol, with very little affect. Now he is taking tarceva daliy and Zomera once a month.

Can anyone give me any information on all the diffrent treatments he can get if the tarceva does not work? From what I have read on the forum alot of you are very well educated on the subject. I would also like to know if any of you used infra red therapy or and natural type of pills. I have been researching on RM10,Nikken products and Zeolite liquid ..Do these things help???? I am willing to try anything to save my father or atleast to prolong his life.

Thank you so much

Larry

Link to comment
Share on other sites

Hi, Larry, welcome to the group. I'm sorry your dad didn't get more benefit from the Taxol and Carboplatin. That's a rather standard first-line treatment for NSCLC, but it simply doesn't work well on some people because of different body chemistry or variations in the cancer subtype. Let's hope the Tarceva is more effective, as it has been for many people. Some have remained stable for 2 to 3 years or more on Tarceva. Do you know your dad's specific NSCLC cell type (adenocarcinoma, squamous cell, or large cell) and when his next scan is scheduled? Has he had much problem with side effects?

If you haven't already, please visit cancergrace.org (the previous onctalk.com has been folded into GRACE, Global Resource for Advancing Cancer Education). There's a wealth of information there, especially on lung cancer, constantly updated by a Seattle oncologist who is an internationally-recognized expert on lung cancer and who gives high priority to promptly answering questions from people like you and me. A lot of us have "dual citizenship" so to speak, and have the same usernames there as here. The forum at GRACE has a section for Complementary and Alternative Medicine -- you can post your questions on supplements there and have them answered by a naturopathic physician at the same cancer center.

Best wishes and Aloha,

Ned

Link to comment
Share on other sites

Larry it sounds like your father has been diagnosed with the same cancer as my husband and the bone mets and pain that accompany them are really a quality of life issue. My husband just had his third round of Carboplatin/Taxol/Avastin and Zometa with his 2nd chemo...so far inconclusive results so I am anticiapating other treatment also. The Grace site that Ned mentioned addresses 2nd line treatment fairly well and at least familiarizes you with the names and the differences. Good Luck and I will watch for your updates, I totally understand wanting to do anything to prolong this journey for our loved ones as long as they have good quality of life!

Deb

Link to comment
Share on other sites

Thanks so much for replying Deb.Did the insurance cover Avastin?? Does anyone know if my father can take Avastin and Tarceva??? I would like to ask his oncologist if this could be possible. I just want to know if anyone else is on this treatment or has gotten it. And if so what results you have or may have had with this treatment.

Thanks

Larry

Link to comment
Share on other sites

Larry:

Sorry to hear of your father's diagnosis, but you're right, there are a nimber of 2nd line defenses now that can slow down (if not stop) progress.

If, however, he has squamous cell type NSCLC, he won't have as many options since some of the 2nd line drugs can actually cause squamous cells to grow larger faster or cause mortal hemhorrages.

Carole

Link to comment
Share on other sites

Hi, Larry.

So far as I know, adenocarcinoma (unlike squamous cell) tends to be receptive to all the new 2nd line drugs. If his docs have him on Tarceva, they may not want to add any new drugs (such as Avastin, etc.) until they've had time to see if Tarceva is working well on its own. If it is, then they would want to keep him on that only so that he still has options when/if the Tarceva ceases stopping or slowing down progression.

Carole

Link to comment
Share on other sites

Larry

I have stage 4 adnocarcinoma with mets to the spine also - my mets were also so bad that l was unable to lift my right leg - that and the back pain were what sent me to the doctor in the first place. I have used Tarceva now for over a year and it has been working wonderfully for me. I pray that your dad has the same incredible results.

Peace - Janet

Link to comment
Share on other sites

Thanks you all for the great advice you have given me. Janet I hope to god that Tarceva workers for my father as it did for you. I gets a dry cough and sometimes does gets diarrhea. Oh and his feet start to hurt late at night. I will list his meds in awhile..Can Tarceva cause these symptom's??? And so what can he get to help him with that??

Thank You

Larry

Link to comment
Share on other sites

Dr.West,

My father has been experiencing Diarrhea and has been having foot and leg pain. More foot pain then leg.

These are his medications

Tarceva 150mg

Nexium 40mg

Mirtazapine 15mg

Digoxin .25mg

Prednisone 20mg

Hydroco.apap 7.5

Ambien 10mg

Metoprolol 50 mg twice a day.

Ativan 0.5mg

Can these cause any of the symptom's list above?? If so what can he take??

Thank You

Larry

Link to comment
Share on other sites

Larry

I have been on Tarceva for over a year - I have pretty much daily diarrhea. I guess I have just learned to live with it - I make sure I eat enough and drink enough each day - and if I am going to be in public or away from home for extended periods I take Imodium which helps. My doctor has suggested trying to go down on the dosage but since 150mg has been working so well, I am hesitant to do that. I have not experienced any leg or foot pain - but I have had restless leg syndrome for years and it has gotten much much worse. My doctor suggested Tonic with quinine (he said adding gin was always a good option!) and it does seem to help. With all my side effects I notice that they are always less severe when I am careful about drinking lots and lots of water (like a gallon a day).

I am sending prayers your fathers way.

Peace - Janet

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.